Alert archive / Massachusetts / Gale Warnings in 2023
Gale Warning 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 4, 2023, 10:05 PM EST. It took effect at Feb 5, 2023, 1:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2023, 10:05 PM EST (03:05 UTC)
- In effect from
- Feb 5, 2023, 1:00 AM EST
- Expired
- Feb 5, 2023, 3:19 PM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
409 WHUS71 KBOX 050305 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1005 PM EST Sat Feb 4 2023 ANZ250-051615- /O.CAN.KBOX.GL.W.0005.000000T0000Z-230205T2100Z/ /O.CAN.KBOX.UP.Y.0001.000000T0000Z-230205T1200Z/ /O.NEW.KBOX.GL.W.0006.230205T0600Z-230205T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1005 PM EST Sat Feb 4 2023 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... ...FREEZING SPRAY ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ251-051615- /O.CAN.KBOX.GL.W.0005.000000T0000Z-230205T2100Z/ /O.CAN.KBOX.UP.Y.0001.000000T0000Z-230205T1200Z/ /O.NEW.KBOX.GL.W.0006.230205T0900Z-230205T2100Z/ Massachusetts Bay and Ipswich Bay- 1005 PM EST Sat Feb 4 2023 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... ...FREEZING SPRAY ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and seas 2 to 4 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 4 AM to 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ254-051615- /O.CAN.KBOX.GL.W.0005.000000T0000Z-230205T2100Z/ /O.NEW.KBOX.GL.W.0006.230205T0600Z-230205T2100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1005 PM EST Sat Feb 4 2023 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-051615- /O.CAN.KBOX.GL.W.0005.000000T0000Z-230205T2100Z/ /O.NEW.KBOX.GL.W.0006.230205T0900Z-230205T2100Z/ Cape Cod Bay- 1005 PM EST Sat Feb 4 2023 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay. * WHEN...From 4 AM to 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ255-256-051615- /O.CON.KBOX.SC.Y.0014.000000T0000Z-230206T0900Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1005 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-236-051615- /O.CON.KBOX.SC.Y.0014.230205T1400Z-230205T2200Z/ Boston Harbor-Narragansett Bay- 1005 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM EST SUNDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 9 AM to 5 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-051615- /O.CON.KBOX.SC.Y.0014.000000T0000Z-230205T2200Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 1005 PM EST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 5 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
842 WHUS71 KBOX 050800 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 300 AM EST Sun Feb 5 2023 ANZ250-254-052100- /O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/ /O.NEW.KBOX.GL.W.0007.230205T0900Z-230206T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 300 AM EST Sun Feb 5 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ232>234-052100- /O.UPG.KBOX.SC.Y.0014.000000T0000Z-230205T2200Z/ /O.EXB.KBOX.GL.W.0006.230205T1200Z-230205T2100Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 300 AM EST Sun Feb 5 2023 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ235-237-052100- /O.UPG.KBOX.SC.Y.0014.000000T0000Z-230205T2200Z/ /O.EXB.KBOX.GL.W.0006.230205T1200Z-230205T2100Z/ Rhode Island Sound-Block Island Sound- 300 AM EST Sun Feb 5 2023 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ255-256-052100- /O.UPG.KBOX.SC.Y.0014.000000T0000Z-230206T0900Z/ /O.EXB.KBOX.GL.W.0006.230205T1200Z-230205T2100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 300 AM EST Sun Feb 5 2023 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-052100- /O.CON.KBOX.GL.W.0006.230205T0900Z-230205T2100Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 300 AM EST Sun Feb 5 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ236-052100- /O.EXT.KBOX.SC.Y.0014.230205T0800Z-230206T0600Z/ Narragansett Bay- 300 AM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 feet expected. * WHERE...Narragansett Bay. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-052100- /O.EXT.KBOX.SC.Y.0014.230205T0800Z-230206T0000Z/ Boston Harbor- 300 AM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and waves around 2 feet expected. * WHERE...Boston Harbor. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
050 WHUS71 KBOX 052019 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 319 PM EST Sun Feb 5 2023 ANZ250-254-060930- /O.CAN.KBOX.GL.W.0007.000000T0000Z-230206T0000Z/ /O.EXB.KBOX.SC.Y.0014.000000T0000Z-230206T1800Z/ /O.NEW.KBOX.GL.A.0007.230206T1800Z-230207T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale Watch, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet possible. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...For the Small Craft Advisory, until 1 PM EST Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ255-256-060930- /O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/ /O.EXB.KBOX.SC.Y.0014.000000T0000Z-230206T1800Z/ /O.NEW.KBOX.GL.A.0007.230206T1800Z-230207T0600Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. For the Gale Watch, north winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet possible. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...For the Small Craft Advisory, until 1 PM EST Monday. For the Gale Watch, from Monday afternoon through late Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ231-251-060600- /O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/ /O.EXA.KBOX.SC.Y.0014.000000T0000Z-230206T0600Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-237-060930- /O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/ /O.EXB.KBOX.SC.Y.0014.000000T0000Z-230207T0600Z/ Rhode Island Sound-Block Island Sound- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Rhode Island Sound and Block Island Sound. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>234-060600- /O.CAN.KBOX.GL.W.0006.000000T0000Z-230205T2100Z/ /O.EXA.KBOX.SC.Y.0014.000000T0000Z-230206T0600Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-060600- /O.CON.KBOX.SC.Y.0014.000000T0000Z-230206T0600Z/ Narragansett Bay- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and waves 3 to 5 feet. * WHERE...Narragansett Bay. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-060000- /O.CON.KBOX.SC.Y.0014.000000T0000Z-230206T0000Z/ Boston Harbor- 319 PM EST Sun Feb 5 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 15 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 4, 7:27 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 4, 7:27 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
727 PM EST Sat Feb 4 2023
.SYNOPSIS...
Not nearly as cold as last night, along with much less wind.
High pressure provides dry weather tonight followed by an
incredible rebound in temperatures Sunday, as the high moves
offshore and provides highs 45 to 50! Above normal temperatures
continue for most of the upcoming work week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
No major changes to the forecast this evening. Still expecting
temperatures to slowly rise overnight with an increasing
southwest wind. Mainly brought the forecast back in line with
observed trends. Just some mid and upper clouds at times, except
towards the Cape and islands, where some stratocumulus clouds
are expected to move in off the ocean for a time after
midnight.
345 PM update...
* Rising temps overnight with 24HR temp change at daybreak
+35/+40
High pressure crest over the region this evening, then offshore
overnight. This will yield a return SW flow along with
increasing clouds. Definitely not as harsh as last night,
however temps will average about 5-10 degs colder than normal.
Coldest temps will be observed this evening, before SW winds
develop later this evening and overnight, resulting in rising
temps. In fact, from our predawn Saturday morning lows, temps 24
hours later (Sunday morning), will see a change of +35/+40 degs!
Quite impressive.
The SW flow combined with a lingering cold boundary layer, will
yield lots of ocean effect strato-cu and possibly a few snow
showers or flurries along/near the south coast overnight.
Otherwise, dry weather prevails elsewhere. SW winds will
increase to 20-30 mph overnight in the high terrain and areas
near the coast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
345 PM update...
Highlights...
* Black Ice possible early-mid morning Sunday near south coast
* Much milder Sunday/Quite Breezy...highs well into 40s to near 50
As previous forecast noted, possible black ice Sunday morning
along/near the south coast. The issue is, SW winds begin to
advect dew pts above freezing into the south coast, frozen
ground may result in some surface condensation, that could yield
patchy black ice. Confidence is low on duration and areal
coverage of any black ice. Something we will have keep an eye
on.
Otherwise, big warm up Sunday with low level WAA yields 925 mb
temps rising from -5C at 12z to +6C at 21z! This will yields
45-50. Given the 925 mb temps, leaned toward the milder MOS
guidance to derive highs Sunday. Becoming breezy in response to
low level SW jet. Strongest winds along the south coast, 25-35
mph. Looks like lots of clouds early and late tomorrow, with
partial sunshine from late morning into the afternoon. Overall,
pleasant by early Feb standards and compared to Fri and Sat
weather.
Sunday night...
Dry weather in the evening, then northern and southern stream
moisture approach the region. Approaching trough remain
unphased, with best deep layer moisture and lift from the
southern stream, clipping the south coast and Islands.
Therefore, greatest chance of qpf is across this area. Ptype
would be all rain for this area. Otherwise, dry weather prevails
elsewhere. Min temps in the 30s, above freezing along and
southeast of I-95, with lows in the upper 20s and lower 30s to
the northwest of I-95, along with dry weather.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
345 PM update...
Highlights...
* Much warmer conditions continue through next week.
* Mostly dry with rain chances Tuesday night, and again late next
week.
Details...
Mid level flow looks a little wavy over the CONUS next week.
Expecting several smaller mid level longwave troughs to pass our
region through mid week, which eventually sets the stage for a
strong surge of warmer air towards the end of next week. Meanwhile,
colder air should develop east of the rockies over the central USA.
Then it becomes an issue of timing and how much the airmass will
moderate as it heads our way towards next weekend. Overall,
expecting above normal temperatures through this portion of the
forecast, especially for the overnight low temperatures.
Precipitation-wise, rainfall will be the favored type. Still looking
at late Tuesday into Tuesday night as an opportunity, when a
shortwave and weak cold front move across southern New England. Late
next week looks complicated. One low pressure should move through
the Great Lakes into northern New England late Thursday into Friday,
dragging its associated front through our region. A second low
pressure may then develop along the first cold front off the NJ/DE
coast sometime Saturday. Am not expecting it to be raining the
entire time Thursday into Saturday, but do not have enough
confidence to pinpoint when those breaks might be at this juncture.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Tonight...high confidence.
VFR and dry thru about 03z, then marginal VFR/MVFR cigs for
south coast RI/MA along with spotty light snow showers/flurries
06z-12z. Otherwise, SW winds of 5-15 knots with some 20-25
knots gusts developing overnight, especially near the south
coast and across the high terrain.
Sunday...High Confidence.
VFR. SW wind gusts of 20 to 30 knots developing by afternoon,
with some gusts around 35 knots near the south coast and high
terrain.
Sunday night...high confidence.
VFR and dry most terminals, except south coast and especially
Cape Cod and Islands, where a period of rain is possible with
MVFR/IFR conditions. Gusty SW winds 15-25 kt at 00z, becoming
light west late.
KBOS Terminal...High Confidence in TAF.
KBDL Terminal...High Confidence in TAF.
Outlook /Monday through Thursday/...
Monday through Monday Night: VFR. Breezy.
Tuesday: VFR. Windy with local gusts up to 30 kt.
Tuesday Night: Mainly VFR, with local MVFR possible. Windy with
gusts up to 30 kt. Chance RA.
Wednesday: VFR. Breezy.
Wednesday Night: VFR.
Thursday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Highlights...
* Light Freezing Spray & Gale Force Wind Gusts eastern MA waters
Tonight and Sunday...High Confidence.
High pressure moves east and away from the Mid Atlantic coast
tonight into Sunday. At the same time, low pressure tracks
across the eastern Great Lakes into Quebec. This induces a
modest southwest LLJ. Best chance of SW gales appears to be
across the eastern MA waters, with lower probability elsewhere.
Sunday night...
SW winds diminish as low pressure develop off the NC coast. Rain
likely late across the RI and southern MA waters.
Outlook /Monday through Thursday/...
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Monday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Tuesday: Winds less than 25 kt. Seas up to 5 ft.
Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Slight chance of
rain.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Local rough seas.
Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.
Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas locally approaching 5 ft. Chance of rain.
&&
.CLIMATE...
Updated 1 pm...
* Nantucket low of -3 this morning tied the previous all-time
record of the coldest temp ever of -3, set back on 1/16/2004
and 12/31/1962!
Record Low Temps Sat Feb 4...
Boston -2 in 1886...Broken -10 2023
Hartford -8 in 1965...Broken -9 2023
Providence -2 in 1918...Broken -9 2023
Worcester -4 in 1934...Broken -13 2023
Record Low Maximum Temps Sat Feb 4...
Boston 11 in 1886
Hartford 12 in 1996
Providence 13 in 1996
Worcester 8 in 1908
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 9 AM to 5 PM EST Sunday for ANZ230-
236.
Gale Warning until 4 PM EST Sunday for ANZ231-250-251-254.
Small Craft Advisory until 5 PM EST Sunday for ANZ232>235-237.
Freezing Spray Advisory until 7 AM EST Sunday for ANZ250-251.
Small Craft Advisory until 4 AM EST Monday for ANZ255-256.
&&
SYNOPSIS...Belk/Nocera
NEAR TERM...Belk/Nocera
SHORT TERM...Nocera
LONG TERM...Belk
AVIATION...Belk/Nocera
MARINE...Belk/Nocera
CLIMATE...StaffHazardous weather outlook, Feb 4, 4:07 PM EST, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 407 PM EST Sat Feb 4 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-052115- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 407 PM EST Sat Feb 4 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-232>237-255-256-052115- Boston Harbor-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 407 PM EST Sat Feb 4 2023 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-254-052115- Cape Cod Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 407 PM EST Sat Feb 4 2023 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-251-052115- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 407 PM EST Sat Feb 4 2023 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SUNDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:00 AM EST | Gale Warning | BOX | 12 hr | |
| Feb 5, 3:19 PM EST | Gale Watch | BOX | 12 hr |
Nearby
Gale Warnings in Massachusetts, 2023Every gale warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.